It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

  • im on the pill .... why do i have my periods????

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-12-2007, 05:32 AM   #1
    keelz
    Newbie
    (female)
     
    keelz's Avatar
     
    Join Date: Jan 2007
    Location: sydney
    Posts: 2
    keelz HB User
    im on the pill .... why do i have my periods????

    ok guys so im on the pill and i have been for the last two months and im half way thru the second week of this month and i start to bleed... i dont know if its my periods or not but does that mean the pill isnt working and is there any way that i could be pregnant.... please help !!!

     
    Sponsors Lightbulb
       
    Old 01-12-2007, 06:53 AM   #2
    DazedandConfused
    Senior Member
    (female)
     
    DazedandConfused's Avatar
     
    Join Date: May 2002
    Posts: 154
    DazedandConfused HB User
    Re: im on the pill .... why do i have my periods????

    U never said wut brand of pill ur on...its normal to have a period while on the pill...does'nt mean it not working,...the pill is not supposed to stop ur period..but to prevent fertilization:-)...some side effects of certain birth control is absence of a period..especially on progesterone only pills

     
    Old 01-12-2007, 08:29 AM   #3
    iminarut
    Junior Member
    (female)
     
    iminarut's Avatar
     
    Join Date: Dec 2006
    Posts: 15
    iminarut HB User
    Re: im on the pill .... why do i have my periods????

    I had a period every month for the whole 7 yrs I was on BC pills. I think in order not to have a period, you have to skip the empty pills and start a new pack as soon as your last real pill is gone.

    iminarut

     
    Old 01-12-2007, 02:06 PM   #4
    GlowGal
    Junior Member
    (female)
     
    Join Date: Jul 2005
    Posts: 44
    GlowGal HB User
    Re: im on the pill .... why do i have my periods????

    In one months supply of birth control, you get 3 weeks worth of hormones and a week of placebos. The placebos allow you to have your period. Being on the Pill does not stop you from getting your period. Just stops you from getting pregnant!

    If you take your 3 weeks worth of the Pill and go to the next month's supply (without taking the week of Placebos), you won't get your period. Alot of women will do this, especially if they've planned a vacation and don't want to worry about getting their period.

     
    Old 01-12-2007, 02:20 PM   #5
    Kszan
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Posts: 5,246
    Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
    Re: im on the pill .... why do i have my periods????

    Wow, there's so much wrong information in here, I really feel compelled to step in and correct it for you, otherwise you're going to continue being confused.

    First of all, you've only been on the pill 2 months. That's not enough time for your body to get acclimated to the pill. It takes a minimum of 3 months, sometimes more, for your body to really adjust to the fake hormones it is getting while you're on the pill.

    Secondly, because you are so new to the pill, and already experiencing breakthrough bleeding (which is when you bleed while on the active pills and not during the placebo week), then it's a really bad idea to try skipping your period by skipping the placebos. If you try, you'll probably have spotting or further breakthrough bleeding, and some girls here have really screwed up their cycles by not waiting long enough to try skipping. Also, it depends on what pill you're on. Monophasic pills (with the same level of hormone all pack) are the only ones that should be used for skipping. But if you're on a triphasic pill (which has different levels of hormones throughout the pack) then it's a really bad idea to try to skip because you're just going to end up bleeding anyway. And some women can't skip at all because their body just won't allow it for some reason or another.

    Thirdly, you should not confuse the bleed that you get during your placebo week as your period, because it is not. All it is, is a withdrawal bleed because the level of hormones drops suddenly and therefore triggers your uterus to bleed. The entire time you're on the pill, you are not having a real period, it has nothing to do with real menstruation brought on by your ovaries. When you are on the pill, all action of your ovaries is suspended and the pill makes your body think you are pregnant. That's why you're not supposed to ovulate while on the pill. Sometimes accidents happen and the pill fails for some reason or another. Don't ask me why, I really have no clue. That being said, what DOES happen when you are on the pill, is that your ovary function is completely supressed, and your body thinks you are pregnant while you are on the active pills with hormones. The week that you are on the placebos which don't include any hormones, the hormone level drops in your body and that causes your uterus lining to shed. Most women get their bleed either the 3rd or 4th placebo day, it rarely happens in the first 2 days of placebo. When you begin taking your active pills again after the placebos are done, then your body thinks it's pregnant again, so it does not ovulate.

    I hope that clears up any questions you may have.

     
    Old 01-12-2007, 04:08 PM   #6
    keelz
    Newbie
    (female)
     
    keelz's Avatar
     
    Join Date: Jan 2007
    Location: sydney
    Posts: 2
    keelz HB User
    Re: im on the pill .... why do i have my periods????

    thankyou for that it clears up alot ... i have just started taking yasim to try and prevent getting cysts again... i skipped the placebo's from last month so i could celebrate new year... so im guessing thats wat the problem is ... thanks greatly

     
    Old 01-13-2007, 04:30 AM   #7
    Linda1629
    Senior Member
    (female)
     
    Linda1629's Avatar
     
    Join Date: Sep 2004
    Posts: 238
    Linda1629 HB User
    Re: im on the pill .... why do i have my periods????

    Hi,

    Just wanted to add to this a bit. I started to take Yaz back in June of '06 and for the first couple of months I had quite a bit of spotting and breakthrough bleeding. After that time though, things settled down and now, I barely have any bleeding at all. It's gotten lighter and lighter each month and now, if I blink, I'll miss it. Seriously, it's that light. This month, it lasted for one trip to the bathroom and even at that, I only happened to notice a bit of blood on the tissue. I haven't used any feminine products in months.

    So, give it some time, the spotting will most likely stop.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Just started the pill for the first time ouchmyjawhurts Birth Control 17 12-23-2009 03:14 PM
    Very Late Period After Quitting Pill MoonLight0 Birth Control 2 06-07-2007 11:21 AM
    Quitting The Pill? MoonLight0 Birth Control 22 02-22-2007 05:37 AM
    Periods after going off Pill Veganbear Women's Health 4 10-08-2006 09:27 PM
    Going off 'the pill" MISSMAUDE Birth Control 5 09-11-2006 05:01 AM
    missed period...but on pill dancin2209 Women's Health 4 12-12-2003 04:57 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:51 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!